Morse Inequalities for Orbifold Cohomology

Research output: Contribution to journalArticlepeer-review

11 Citations (Scopus)


This paper begins the study of Morse theory for orbifolds, or equivalently for differentiable Deligne–Mumford stacks. The main result is an analogue of the Morse inequalities that relates the orbifold Betti numbers of an almost-complex orbifold to the critical points of a Morse function on the orbifold. We also show that a generic function on an orbifold is Morse. In obtaining these results we develop for differentiable Deligne–Mumford stacks those tools of differential geometry and topology—flows of vector fields, the strong topology—that are essential to the development of Morse theory on manifolds.
Original languageEnglish
Pages (from-to)1105-1175
Number of pages71
JournalAlgebraic & Geometric Topology
Issue number2
Publication statusPublished - 2 Jun 2009


Dive into the research topics of 'Morse Inequalities for Orbifold Cohomology'. Together they form a unique fingerprint.

Cite this